Alert archive / Arizona / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Phoenix, AZ

March 4, 20075 counties in Arizona

NWS Phoenix, AZ issued this red flag warning at Mar 4, 2007, 3:08 AM MST for 5 counties in Arizona. It took effect at Mar 4, 2007, 8:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2007, 3:08 AM MST (10:08 UTC)
In effect from
Mar 4, 2007, 8:00 AM MST
Expired
Mar 4, 2007, 6:00 PM MST
In force
10 hr
Issued by
NWS Phoenix, AZ

Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ

The radar

The Phoenix radar (KIWA), 78 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 10.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2007-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2007-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4682 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 041008
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
308 AM MST SUN MAR 4 2007

AZZ132-133-050000-
/O.UPG.KPSR.FW.A.0002.070304T1500Z-070305T0000Z/
/O.NEW.KPSR.FW.W.0003.070304T1500Z-070305T0100Z/
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
308 AM MST SUN MAR 4 2007

...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON FOR PORTIONS OF SOUTHERN GILA COUNTY AND THE
CENTRAL DESERTS DUE TO STRONG GUSTY EASTERLY WINDS...LOW
HUMIDITY...AND A VERY HIGH TO EXTREME FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST
THIS AFTERNOON. THE FIRE WEATHER WATCH THAT WAS PREVIOUSLY ISSUED
FOR THIS AREA HAS BEEN UPGRADED TO A RED FLAG WARNING.

HIGH PRESSURE WILL STRENGTHEN OVER THE DESERT SOUTHWEST TODAY...
GENERATING STRONG EASTERLY WINDS OF 15 TO 25 MPH...AND HIGHER GUSTS
UP TO 35 MPH ACROSS PORTIONS OF SOUTHERN GILA COUNTY AND THE CENTRAL
DESERTS. WINDS WILL BEGIN TO INCREASE THIS MORNING AND ARE EXPECTED
TO BLOW THROUGHOUT THE AFTERNOON HOURS...EVENTUALLY DIMINISHING TO
BELOW CRITICAL THRESHOLDS BY SUNSET. A VERY DRY AIR MASS OVER THE
REGION HAS ALREADY PLACED OVERNIGHT HUMIDITY VALUES INTO THE TEENS AT
MANY LOCALES...AND HUMIDITY VALUES WILL CONTINUE TO DROP INTO THE
SINGLE DIGITS AS THE DAY PROGRESSES. THE STRONG WINDS...COMBINED WITH
LOW HUMIDITIES AND A VERY HIGH TO EXTREME FIRE DANGER WARRANTS THE
ISSUANCE OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

MEYERS
1 follow-up statement
000 
WWUS85 KPSR 050129
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
629 PM MST SUN MAR 4 2007

AZZ132-133-050230-
/O.EXP.KPSR.FW.W.0003.000000T0000Z-070305T0100Z/
SOUTH-CENTRAL AND SOUTHWEST DESERTS-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
629 PM MST SUN MAR 4 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE AND WILL CONTINUE TO DECREASE BELOW RED FLAG WARNING
CRITERIA SO THE RED FLAG WARNING WAS ALLOWED TO EXPIRE AT 6 PM. THE
AIRMASS ITSELF WILL REMAIN DRY WITH HUMIDITY VALUES OVERNIGHT IN THE
TEENS AT MANY LOCALES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 4, 3:05 AM MST, 3 minutes earlier.

Area forecast discussion, Mar 4, 3:05 AM MST, 3 minutes before
AZZ020>028-CAZ030>033-041800-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
305 AM MST SUN MAR 4 2007

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL DOMINATE THE WEATHER ACROSS THE DESERT
SOUTHWEST THIS ENTIRE NEW WEEK. ALTHOUGH SOME WEAK WEATHER SYSTEMS
WILL PASS ACROSS THE AREA FROM TIME-TO-TIME...NONE OF THEM WILL BE
SUFFICIENT TO PRODUCE ANY PRECIPITATION...JUST SOME PARTLY CLOUDY
SKIES. AFTER SOME BREEZINESS TODAY AROUND THE AREA...WINDS WILL
BECOME GENERALLY LIGHT THROUGHOUT THE WEEK. AND...TEMPERATURES ARE
EXPECTED TO RISE TO WELL-ABOVE-NORMAL READINGS...WITH UPPER 80S NOT
OUT OF THE QUESTION BY TUESDAY AND THEREAFTER.

&&

.SHORT TERM...
TODAY THROUGH TUESDAY...
MODELS IN AGREEMENT THAT UPPER RIDGE WILL BE STRONG NEXT SEVERAL
DAYS ACROSS THE AREA...ALTHOUGH SOME WEAK SHORTWAVES WILL PUSH THRU
THE MEAN RIDGE POSITION FROM TIME-TO-TIME. THESE WILL PROVIDE FOR
SOME INCREASE IN MID/UPPER LEVEL CLOUDINESS BEGINNING LATE MONDAY
THRU TUESDAY. MEANWHILE...MODEL SOUNDINGS AND THICKNESSES WOULD
ARGUE FOR A FEW DEGREES OF WARMING TODAY OUT IN WRN CWA...AND AS
MUCH AS 10 TO 12 DEGREES IN HIGHER ELEVATIONS OF SCNTRL AZ. FURTHER
WARMING ON TAP FOR MONDAY...AND PERHAPS ON TUESDAY OUT IN WRN CWA.
BY TUESDAY...TEMPERATURES WILL GENERALLY BE 4 TO 8 DEGREES ABOVE
EARLY MARCH NORMALS. JUST ENOUGH LOW LEVEL PRESSURE GRADIENTS TO
WARRANT BREEZY TO LOCALLY WINDY CONDITIONS OVER ERN CWA TODAY...AND
WITH VERY DRY AMS CURRENTLY IN PLACE...THERE ARE SOME FIRE WX
CONCERNS...WITH RED FLAG WARNING IN EFFECT FOR SCNTRL AZ TODAY.
PLEASE REFER TO AWIPS PRODUCT PHXRFWPSR...WMO ID WWUS85 KPSR RFWPSR
FOR DETAILS.

&&

.LONG TERM...
TUESDAY NIGHT THROUGH SATURDAY...
RATHER FLAT UPPER LEVEL RIDGE PROGGED TO DRIFT ACROSS SOUTH-CENTRAL
ARIZONA BY MID WEEK FOR MOSTLY SUNNY SKIES. MODELS CONTINUE THE
PROGRESSIVE PATTERN INTO FRIDAY...WITH ANOTHER PACIFIC SHORT WAVE
DUE TO CROSS OUR AREA AND PROVIDING ONLY HIGH LEVEL MOISTURE FRIDAY.
GFS IS A LITTLE DEEPER THAN THE ECMWF BY 12Z FRIDAY...AND CARRIES
THIS TREND INTO SATURDAY WHERE MODEL DIFFERENCES BECOME EVEN
GREATER. CANNOT ARGUE WITH TEMPS REMAINING WELL ABOVE NORMAL WITH
THIS SCENARIO...IN FACT HPC MAX TEMP ANOMALIES RANGE FROM +6 TO +9
FOR TUESDAY THROUGH FRIDAY.

&&

.AVIATION...
12Z TAFS AND TWEBS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING FOR FIRE WEATHER ZONES 132 AND 133
     FROM 15Z TODAY UNTIL 01Z TONIGHT.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE/MEYERS/SAS
Hazardous weather outlook, Mar 3, 5:12 AM MST, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
512 AM MST SAT MAR 3 2007

AZZ021>023-026>028-041215-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
512 AM MST SAT MAR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS TO NEAR 35 MPH AT TIMES...COMBINED WITH RELATIVE
HUMIDITIES LESS THAN 15 PERCENT AND HIGH FIRE DANGERS TODAY HAVE
PROMPTED THE ISSUANCE OF A RED FLAG WARNING FROM 9 AM UNTIL 4 PM MST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...A FIRE WEATHER WATCH HAS BEEN ISSUED FROM 8 AM UNTIL 5 PM
MST. THIS WATCH IS DUE TO EXPECTED RELATIVE HUMIDITIES LESS THAN 15 PERCENT
AND HIGH FIRE DANGERS...ALONG WITH GUSTY WINDS TO NEAR 35 MPH.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ024-041215-
SOUTHERN GILA/TONTO NF FOOTHILLS-
512 AM MST SAT MAR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...A FIRE WEATHER WATCH HAS BEEN ISSUED FROM 8 AM UNTIL 5 PM
MST. THIS WATCH IS DUE TO EXPECTED RELATIVE HUMIDITIES LESS THAN 15
PERCENT AND HIGH FIRE DANGERS...ALONG WITH GUSTY WINDS TO NEAR 35
MPH.

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZZ020-025-CAZ031-041215-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
512 AM MST SAT MAR 3 2007 /412 AM PST SAT MAR 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS TO NEAR 35 MPH AT TIMES...COMBINED WITH RELATIVE
HUMIDITIES LESS THAN 15 PERCENT AND HIGH FIRE DANGERS TODAY HAVE
PROMPTED THE ISSUANCE OF A RED FLAG WARNING FROM 9 AM UNTIL 4 PM MST
/8 AM UNTIL 3 PM PST/.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ESTLE

Nearby

Red Flag Warnings in Arizona, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.